Real Analysis Exchange

Jensen’s Inequality for Conditional Expectations in Banach Spaces

August M. Zapała

Full-text: Open access

Abstract

In this note we present a simple proof of the inequality $\Phi \left( E^{\mathcal{A}}\xi \right) \leq E^{\mathcal{A}}\Phi (\xi )$ a.s. for separable random elements $\xi \mathcal{I}n L_{1}(\Omega ,\mathcal{F},P;X)$ in a Banach space $X,$ where $E^{\mathcal{A}}\left(\cdot\right) $ denotes conditional expectation with respect to the $\sigma $-field $\mathcal{A} \subset \mathcal{F}$, and $\Phi :X\rightarrow \mathbb{R}$ is a convex functional satisfying certain additional assumptions which are less restrictive than known till now. Some consequences of the above result are also discussed; e.g., it is shown that if $\xi $ is a Gaussian random element in $X$, then there exists a constant $0<c< \infty $ such that for each $\sigma $-field $\mathcal{A}_{0}\subset \mathcal{F}$ the family $\left\{ \exp \{c\left\| E^{\mathcal{A}}\xi \right\| ^{2}\}\mathcal{A}_{0}\subseteq \mathcal{A} \subseteq \mathcal{F}\right\} $ is uniformly integrable.

Article information

Source
Real Anal. Exchange, Volume 26, Number 2 (2000), 541-552.

Dates
First available in Project Euclid: 27 June 2008

Permanent link to this document
https://projecteuclid.org/euclid.rae/1214571348

Mathematical Reviews number (MathSciNet)
MR1844134

Zentralblatt MATH identifier
1010.60020

Subjects
Primary: 26D07: Inequalities involving other types of functions 60E15: Inequalities; stochastic orderings 28C05: Integration theory via linear functionals (Radon measures, Daniell integrals, etc.), representing set functions and measures 28C20: Set functions and measures and integrals in infinite-dimensional spaces (Wiener measure, Gaussian measure, etc.) [See also 46G12, 58C35, 58D20, 60B11] 46G12: Measures and integration on abstract linear spaces [See also 28C20, 46T12] 60B11: Probability theory on linear topological spaces [See also 28C20]

Keywords
conditional expectation Jensen's inequality convex function Gaussian random element

Citation

Zapała, August M. Jensen’s Inequality for Conditional Expectations in Banach Spaces. Real Anal. Exchange 26 (2000), no. 2, 541--552. https://projecteuclid.org/euclid.rae/1214571348


Export citation

References

  • A. Alexiewicz, Functional Analysis, PWN, Warsaw, 1969 (in Polish).
  • C. Dellacherie, P. A. Meyer P. A. Probabilities and Potential, North Holland, Amsterdam, New York 1978.
  • J. Diestel, J. Uhl, Vector Measures, Providence 1977.
  • X. Fernique, Integrabilité des vecteurs Gaussiens, C. R. Acad. Sci. Paris 270 (1970), 1698–1699.
  • L. V. Kantorovich, G. P. Akilov, Functional Analysis, Nauka, Moscow 1984 (in Russian).
  • H.-H. Kuo, Gaussian Measures in Banach Spaces, Springer-Verlag, Berlin, Heidelberg, New York 1975.
  • S. Kwapień, W. A. Woyczyński, Random Series and Stochastic Integrals: Single and Multiple, Birkhäuser, Boston (1992).
  • M. Metivier, J. Pellaumail, Stochastic Integration, Academic Press, New York (1980).
  • M. Talagrand, Sur l'intégrabilité des vecteurs Gaussiennes, Z. Wahrscheinlichkeitstheorie verw. Geb. 68 (1984), 1–8.
  • N. N. Vahania, V. I. Tarieladze, S. A. Chobanyan, Probability Distributions in Banach Spaces, Nauka, Moscow 1985 (in Russian) (English transl.: Reidel, Dordrecht 1987).
  • W. A. Woyczyński, Geometry and martingales in Banach spaces II. Advances in Probability and Related Topics, No 4, p. 267–517. Marcel Dekker, New York, Basel (1978).
  • K. Yosida, Functional Analysis, Springer-Verlag, Berlin, Heidelberg, New York (1978).
  • A. M. Zapała, On exponential integrability of a transferable pseudometric with respect to a Gaussian measure on a group, Bull. Pol. Acad. Sci. 35 (1987), 597–600.